hi i am hoping someone can please help me. i have been on 10mg statins for a year now and every 6mths i feel crap...dizzy ,disturbed vision

hi i am hoping someone can please help me. i have been on 10mg statins for a year now and every 6mths i feel crap...dizzy ,disturbed vision and headaches. went to the docs and explained i never felt like this before i started statins....and it seems to be when i get a different statin manufacturer...they told me there is no difference in pills and if it was statins it would happen all the time. so got my eyes checked and thats fine,i was ok until i had a different packaged statin ...and here we go again.......i feel like im going mad!!!

21 Replies

  • Hi when i first started statins i did get aches and pins and needles but it went away.i do suffer from tiredness but i don't feel like it all the time.it seems to be only when i have a statin another company. I have noticed this and yet my doctor said there was no difference.i read the ingredients apart from the same ingredients in the statin they add different additives....

  • Something doesn't ring true there. I've changed statin because of side effects and they cleared up. You are entitled to a second opinion. The specific statin should be the same whoever made it. If it's pravastatin or simvastatin or rosuvastatin it doesn't matter and a doc should not be chopping and changing without good evidence. I hope it gets sorted soon. I agree you could stop them for a bit. You would eliminate one cause if you stopped - probably 2 weeks. If it continues, it's not necessarily the statin. That's how it worked for me. I had problems with something else though. Under advice I replace sugar with Aspartame. Gave me Triggered IBS which I've had since. too late I discovered this is far from unusual. I don't honestly know if that experience would transfer with statins.

  • Hi yes i know it all sounds abit odd...i never suffered anything until started statins but i have noticed it happenswhem they give me a different tablet.the doctor dismissed anything i had to say and just say i must keep taking them because i have been diagnosed with FM.it doesn't affect me straight away but a few weeks after i start the new ones.i now feel like the only option is to come off them and start afresh because i feel so rough.

  • Forgot to say they wont even entertain me swapping statins!!!

  • I agree. Over on another HU site where we've had a similar problem the sufferer has changed doctor! It's your choice. I would not normally say this but a couple of weeks off statins won't kill you! That last sentence seems so unreasonable :( We just don't need unsupportive medics.

    I have FM too. Do you have a mix of meds and could it be one of the others?

    Maybe take a deep breath and say firmly "I hurt and it's unacceptable"

  • hi i dont take any other meds and never have done-hence why i know i only started feeling like this after starting statins....to be honest i am at the point where no one seems to be listening and i am taking it into my own hands and stopping the statins (have an appointment with doc on monday)

  • Good for you. It won't hurt in the short term, and I hope GP will realise you mean it

    Gentle hugs :)

  • its really hard to explain....its like im off balance all the time and my vision takes time to catch up with my eyes.....bit like a fuzzy head.....had my eyes checked and my eyesight is perfect..

  • oh crikey......lol

  • hee hee

  • Hi Julie, It's your body and your choice. Doctors can only prescribe. You are the person who swallows the tablets - or not! You won't do much harm by stopping them for a few weeks to see if that resolves your problem. If it does, you can go back to your GP with the evidence. If you decide to refuse this particular statin, I am sure your doctor will very quickly suggest changing to a different statin. Good luck.

  • many thanks...fingers crossed..

  • I would like you all understand that statins are the worst kind of drug that may correct one issue but will give many permanent issues like hypertension, hyperglacemia, liver damage, muscle wasting to name a few. . Another major problem with statin is that while it restricts the liver production of cholesterol, it also restricts a very important enzyme CQ-10. This enzyme is needed by all your organs specially by your heart for proper functioning.

    Second assumption that cholesterol is the main culprit as far as CVD is concerned. This is a misnomer. Main culprit is Lipoprotein (a). Latest research has proved that main cause for CVD is LPa. Statins cannot reduce reaction off LDL with aplioprotein thereby forming LPa. Instead of statin one must insist the GP to prescribe B-3 Niacin.

  • many thanks i will research this :)

  • Which statin are you on? They're not all the same. I've experienced side-effects from some brands of simvastatin (previously known as Zocor) and not others, so it could be something in the supposedly-inactive ingredients. My current and previous pharmacists have cooperated in obtaining particular known-good brands for me.

    If you have FH, request referral to a specialist lipid clinic. The last publicly-viewable guidance is at cks.nice.org.uk/lipid-modif... then click primary CVD (assuming you've not had a heart attack yet) and When to refer. I don't think that advice has changed. I believe that GPs should not treat as many FH sufferers as they try to - I don't know if referrals cost them money from their budgets?

  • i was referred when i changed to this new doctor (after my old doctor refused to do anything about my 7.8 cholesterol reading)and attended the lipid clinic which started me on the statins. they are Avortastatins and after reading the two different brands they have many different added ingredient....plus i only feel this way after a change in tablet....i have not had a heart attack, i am slim and have a good diet, its mainly because my dad has had three triple by pass ops...

  • It sounds like if you can get your consultant, doctor and/or pharmacist to restrict you to a particular brand of atorvastatin then the problem may stop. I eventually refused atorvastatin but I think there was still only "Lipitor" and it's become generic/multi-manufacturer since then. Good luck and you've nothing to lose but your symptoms ;-)

  • You must take following tests

    Lipoprotein (a)


    C-reactive protein

    The actual test for risk assessment of CVD.

  • If you always get your prescriptions from the same chemist shop why would you be given different brands of the same drug? Ask the pharmacist.

  • well just a thank you to everybody for easing my concerns with your comments. a little up date.....i have been off statins for five days now and my vision is gradually getting better...phew....I have changed the statins completely to simvastatin so fingers crossed. my arms are aching today so the idea is to not have any statins for 4wks then start the new ones. thanks everyone :)

You may also like...